MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-80/I20-40
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx abdominal aortic aneurysm stent.Approximately four and a half (4.5) years post initial procedure, the patient presented at routine follow-up with a type iiib endoleak.The physician elected to treat the patient by implanting an afx2 bifurcated stent graft and an ovation ix iliac limb device on (b)(6) 2020; this procedure is off-label due to noncompatible use of ovation with afx devices.The patient is reportedly doing well and the endoleak was confirmed resolved.As of date, there have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.A clinical assessment of the reported event could not be completed due to a lack of receipt of relevant medical records and/or imaging.An attempt was made to obtain medical records and medical images but was denied as patient authorization is needed.As such, procedure related harms, event determination, off label conditions, related patient harms and patient disposition could not be assessed.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx with duraply.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key9777654
Report Number2031527-2020-00076
Device Sequence Number2185379
Product Code MIH
UDI-Device Identifier00818009012265
UDI-Public(01)00818009012265(17)180526
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/26/2018
Device Model NumberBA28-80/I20-40
Device Lot Number1251939-023
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/05/2020
Supplement Date Received by Manufacturer02/05/2020
Initial Report FDA Received Date03/02/2020
Supplement Report FDA Received Date08/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR